Depo will not make you infertile. Abnormal periods can be caused by a whole host of issues - Just make sure your doc gives you a full work up i.e. pap and take a thorough look at your ovaries and hormone status.
Also check thyroid status and perhaps go to a OBGYN that specializes in fertility
I am 25 and new here. My dr said it could destroy ones fertility and sometimes worsen the infertility. If you have irregular cycles this can be as a result of anovulatory menses. This is whereby you have menses but do not ovulate, it involves hormones that are not well balancing. If your cycles are anovulatory and you take DEPO. This will end up in infertility. The only good thing is that there is always other medicine given to treat this. For e.g you go through blood tests to see your hormones. DEPO deals with hormones so if taken for a long time or by a person with anovulatory menses. It will make the person's hormones to be imbalanced ie not to be fit for pregnancy maintenance or conceiving. I have gone through this. I conceived in March 2005 but ended up in a miscarrieage on Jun 3 2005. I had irregular cycles so to make them regular I was given DEPO several times. It ended is messing up my hormones making me unable to conceive for 2 years of trying. The most common drug used to make the hormones balancing is Clomid. I am wishing you all the best so that you should conceive. Just ask your dr for blood tests to determine the cause of your problem. If you think I can help more, please do not hesitate to send me an email at ***@****
I just got the shot at my six week check up after I had my daughter. I had not yet had my postpartum menstrual cycle. As of last friday I have been bleeding. I have always heard horror stories about the depo shot...I really didnt want to take it but the dr. said that since i have high blood pressure I dont need to take the pill as it has to much estrogen in it and could hurt me. So I took the shot, and I am afriad im going to bleed for the next two months, as know a few people who have done the same on the pill. What do you guys think? Should I be worried? Or is this just normal?
Im actually really scared,
I was on the depo for about 3 years only spotting brown like periods,
I met a Guy and am now having a relationship with him,.
Were moving in together next year so hes told me he wants to start a family then so i came off the shot under two months ago,
Iv not had a period or even spotted since then,
Children are my life and it will truely mess me up if i couldnt have any,
Iv heard such nasty stories about the Depo and truely regret going on it,
I wouldnt advice anyone on going on it. Can someone help me?, What i could do etc?,
Thank you, Racheal
I was on the Depo from age 16 contiously for 8 yrs- I came off it late 2005...I am not trying for a baby but I have not had a period at all! At first I thought it will just take time and thought nothing of it, but since hearing that it can make you infertile I plucked up the courage to see my DR last week. They have taken blood tests to check my hormones so I am waiting for the results at the moment.
I have read alot about the side effects of the injection online but I guess the best the thing would be to speak to your DR and get full details such as the pros and cons.